Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 144, NWS Louisville, KY

July 10, 2000Clark County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 10, 2000, 11:31 PM EDT for Clark County, Kentucky. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 10, 2000, 11:31 PM EDT (03:31 UTC)
Expired
Jul 11, 2000, 12:00 AM EDT
In force
29 min
Issued by
NWS Louisville, KY
Area
Whole counties

County Clark County, KY

What was reported inside it

TimeReportWhereRemark
Jul 10, 11:50 PM EDTThunderstorm Wind 50 EWinchester, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1714 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1714 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 110331
SVRSDF
KYC049-110400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1131 PM EDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARK COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL MIDNIGHT EDT

* AT 1128 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES NORTHWEST OF WINCHESTER...OR ABOUT 9
  MILES EAST OF LEXINGTON...MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE WINCHESTER...TRAPP AND
  RUCKERVILLE.

THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS.
IF YOU ARE IN THIS STORM'S PATH...TAKE COVER IMMEDIATELY IN A STURDY
STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED
POWER LINES.

REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.

VLD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 8 hours 31 minutes earlier.

Area forecast discussion, Jul 10, 3:00 PM EDT, 8 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT MON JUL 10 2000

MN CONCERN THIS FCST PRD IS AMT OF PRECIP ASSCTD WITH MCC AND FNTL
BNDRY XPCTD ACRS KY TNGT.

AT 18Z DECAYING MCC DROPG S FROM GRT LKS/UPR MS VLY.  AIRMS OVR KY
REMAINS UNSTBL WITH DWPTS IN/ARND 70 AND TEMPS NEARG 90.  KY IN COLL
AREA BTWN HI PRES N AND S AND LO PRES E AND W.  NW FLW PERSISTS
ALFT.

MDLS INDCT BST UPR AIR SPRT MOVS N OF CWA...BUT MOIST/INSTBLY
CONVERGE ON NCNTRL KY BY 06Z.  PRECIPITABLE WTR VALUES AOA 2IN AND
QPF/XCSV RNFL INDCT SOME PTNTL FOR FF.  FFG AOA 3IN OVR CWA AND
SEEMS WORST CASE SCENERIO WOULD PRODUCE 1-2 INCH AMTS OVRNGT.  WILL
CONT MNTN OF HVY RN IN OVRNGT FCST BUT SEE NO NEED FOR FFA ATTM.

SBSTNL MOIST RMS OVR CWA THRU REMAINDER OF FCST PRD ALTHO UPR AIR
SPRT REMAINS WK.  SFC FNT BECOME VRY DIFFUSE BUT DWPTS REMAIN CLOSE
TO 70 AND INSTBLTY HI.  WILL CONT CHC SHWRS/TSTMS THRU REST OF FCST
PRD DUE TO UNCERTAINTY OF FNTL PSN.

GUID TEMPS HAVE COME MORE IN LINE WITH HIER CHC PRECIP AND CAN LKLY
USE A COMB THRU FCST
PRD.

.SDF...NONE
RNK

In the hours before

Special weather statement, Jul 10, 9:41 PM EDT, 1 hour 50 minutes before
INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053>057-067-
110830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
941 PM EDT MON JUL 10 2000

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS OVERNIGHT ACROSS NORTH CENTRAL AND
EAST CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA.

VERY WARM AND HUMID AIR IS IN PLACE OVER OUR REGION AND STRONG
THUNDERSTORMS MAY BE TRIGGERED LATE TONIGHT AND EARLY TUESDAY.

SOME STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WIND.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO
FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST
INFORMATION ON THIS WEATHER SITUATION.

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT.
Local storm report, Jul 10, 11:28 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1128 PM EDT MON JUL 10 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1128 PM    MILLERSBURG               KY   WIND DAMAGE
07/10/00   BOURBON                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 11:15 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette30 min
Jul 10, 11:16 PM EDTSevere Thunderstorm WarningLMKFranklin19 min
Jul 10, 11:31 PM EDTSevere Thunderstorm WarningLMKWoodford29 min
Jul 10, 11:48 PM EDTSevere Thunderstorm WarningLMKJessamine27 min
Jul 10, 11:59 PM EDTSevere Thunderstorm WarningLMKMadison31 min
Jul 11, 12:12 AM EDTSevere Thunderstorm WarningLMKGarrard33 min
Jul 11, 2:08 AM EDTSevere Thunderstorm WarningLMKWoodford37 min
Jul 11, 6:36 PM EDTSevere Thunderstorm WarningLMKAdair24 min
Jul 11, 7:07 PM EDTSevere Thunderstorm WarningLMKButler38 min
Jul 11, 7:26 PM EDTSevere Thunderstorm WarningLMKClinton34 min
Jul 11, 7:31 PM EDTSevere Thunderstorm WarningLMKWarren44 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.